Hail, Yuma
- When
- July 15, 3:20 PM MST
- Where
- Yuma County, 7 mi S of Yuma
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.017, -102.717
6 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 15, 1:27 PM MST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 227 PM MDT THU JUL 15 2004 .DISCUSSION...FORECAST CHALLENGES ARE TEMPERATURES ON FRIDAY AND SATURDAY AS WELL AS CHANCES FOR PRECIPITATION TONIGHT THROUGH FRIDAY NIGHT. 18Z SURFACE MAP ANALYSIS SHOWED A STATIONARY FRONTAL BOUNDARY FROM SOUTHEAST WYOMING INTO NORTHEAST COLORADO TO NEAR BURLINGTON COLORADO TO TRIBUNE KANSAS LINE. HIGH PRESSURE WAS OVER UTAH AND COLORADO CENTERED OVER WESTERN COLORADO. IR AND WATER VAPOR SATELLITE IMAGERY SHOWED ANTICYCLONIC RING OF CONVECTION WITH CENTER OF UPPER RIDGE OVER COLORADO. MID LEVEL SHORTWAVE WAS EVIDENT IN WYOMING AS CONVECTION ALREADY DEVELOPING OVER THEIR HIGHER TERRAIN AND WAS MOVING SOUTHEAST TOWARD OUR NEIGHBORHOOD FOR LATER THIS AFTERNOON AND EVENING. WILL PREFER THE GFS MODEL TODAY DUE TO ITS BETTER CONSISTENCY OVER THE PAST SEVERAL RUNS. GFS IS STILL TOO COOL FOR TEMPERATURES SO WITH GO A FEW DEGREES FOR HIGH TEMPERATURES. MOISTURE FIELDS ARE BEST HANDLED BY THE GFS. ETA MODEL STILL TOO DRY. FOR TONIGHT EXPECT SHORTWAVE MOVING SOUTHEAST OUT OF WYOMING TO MOVE THROUGH THE AREA OVERNIGHT TONIGHT. UPPER RIDGE CENTER HAS SHIFTED A LITTLE MORE TO THE WEST SINCE YESTERDAY RESULTING IN MORE MOISTURE AND INSTABILITY ROUNDING THE RIDGE IN NORTHWEST UPPER FLOW. WILL CARRY CHANCE POPS FOR ENTIRE FORECAST AREA TONIGHT WITH BEST CHANCES NORTH AND NORTHEAST ZONES. TEMPERATURES OVERNIGHT WILL BE MILD IN THE 60S. FOR FRIDAY AND FRIDAY NIGHT MODELS FORECAST INCREASED LOW AND MID LEVEL MOISTURE ALONG WITH INSTABILITY AS MID LEVEL SHORTWAVE AND TROUGH MOVE SOUTHEAST ACROSS THE FORECAST AREA IN UPPER FLOW AROUND THE PERIPHERY OF UPPER RIDGE NOW CENTERED OVER COLORADO. EXPECT TEMPERATURES TO BE A LITTLE COOLER DUE TO MORE CLOUDINESS AND SCATTERED CONVECTION. WILL GO WITH HIGH TEMPERATURES IN THE 80S. FOR SATURDAY THROUGH SUNDAY EXPECT RIDGING SURFACE AND ALOFT TO MOVE OVER AREA WITH A LITTLE DRIER AIR MOVING IN ON SATURDAY. HIGH TEMPERATURES ON SATURDAY AND SUNDAY WILL BE NEAR NORMAL MAINLY AROUND 90. LOW TEMPERATURES SATURDAY NIGHT WILL BE A FEW DEGREES COOLER MAINLY IN THE UPPER 50S TO LOWER 60S. FOR THE EXTENDED FORECAST PERIOD (MONDAY THROUGH THURSDAY) WILL ONLY MAKE MINOR CHANGES. FOR MONDAY AND MONDAY NIGHT HAVE ADDED SLIGHT CHANCE POPS AS ANOTHER WEAK SHORTWAVE IMPULSE MOVES THROUGH IN UPPER FLOW. MODELS SHOW SOME DECENT DYNAMICS AND LITTLE MORE MOISTURE WHICH WILL MAKE AT LEAST ISOLATED THUNDERSTORMS POSSIBLE. HAVE ADDED DAY SEVEN WHICH THE LATEST GFS MODEL RATHER STRONGLY HINTS AT BETTER MOISTURE AND INSTABILITY FIELDS TO PRODUCE A FEW THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. WILL INTRODUCE SLIGHT CHANCE POPS FOR DAY 7. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LAMMERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1055 AM MDT THU JUL 15 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1055 AM MDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE TRI-STATE AREA THIS AFTERNOON AND THIS EVENING. EASTERLY UPSLOPE WIND WILL FOCUS MOISTURE AND INSTABILITY ALONG A FRONT POSITIONED IN EASTERN COLORADO. A DISTURBANCE PASSING OVER THE REGION WILL INTENSIFY A FEW STORMS TO SEVERE LEVELS. THE MAIN THREAT WILL BE ISOLATED LARGE HAIL AND DAMAGING WINDS EAST OF A LINE FROM YUMA COLORADO TO WILD HORSE COLORADO. IN ADDITION...THUNDERSTORMS WILL BE SLOW MOVING AND WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. AS THE DISTURBANCE MOVES THROUGH THE REGION OVERNIGHT...MORE THUNDERSTORMS WILL BE POSSIBLE OVER THE REST OF THE TRI-STATE AREA. ALTHOUGH THE SEVERE THREAT WILL BE LESS...THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE PAST MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE INTO FRIDAY AS ADDITIONAL UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION IN NORTHWEST FLOW ALOFT BEFORE TAPERING OFF FRIDAY NIGHT. LARGE HAIL AND DAMAGING WINDS MAY BE POSSIBLE WITH SOME STORMS. A RIDGE OF HIGH PRESSURE WILL MOVE OVER THE HIGH PLAINS DURING THE WEEKEND...KEEPING THE REGION MOSTLTY DRY DURING THE LATTER PART OF THE WEEKEND AND FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FS
The Goodland radar (KGLD), 113 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail covering the ground.
Numerous 2-inch limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404954, 5404955, 5404956, 5404957, 5404958, 5404959, 5404960.